Ohio, 2004

Damaging Wind in Ohio, August 19, 2004

August 19, 2004 · NWS PBZ · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Aug 18, 1:53 PM EST, 12 hours 27 minutes earlier.

Area forecast discussion, Aug 18, 1:53 PM EST, 12 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
253 PM EDT WED AUG 18 2004

.AVIATION...
ANY AFTN CU SHOULD DISSIPATE TOWARD EVENING TO BE REPLACED BY MID
DECK.  WILL LEAVE OUT CHC FOR THE EVENING PERIOD THOUGH COULD BE
SOME RENEGADE CONVECTION DEVELOP LATE AFTERNOON INTO THE EVENING.
MAIN EVENT WITH FRONT APPROACHING WILL BE AFT 06Z WRN TERMINALS AND
TOWARD DAWN PIT TERMINAL WHEN WILL GO WITH TEMPO MVFR CIGS AND VSBY
IN TRW-.

&&

.SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT)...
A WEAK COLD FRONT WILL PUSH ACROSS THE FORECAST AREA LATE TONIGHT
INTO THURSDAY MORNING AND STRETCH OUT EAST-WEST ACROSS THE SOUTHERN
COUNTIES BY THURSDAY EVENING. SCATTERED SHOWERS AND THUNDERSTORMS
ARE POSSIBLE AHEAD OF AND WITH THE FROPA WITH THE GREATEST CHANCE OF
SHOWERS AFTER MIDNIGHT INTO THURSDAY MORNING. A WAVE WILL FORM ON
THE FRONT BY FRIDAY MORNING AND PUSH INTO THE OHIO VALLEY. SHOWERS
AND THUNDERSTORMS WILL AGAIN BE POSSIBLE THROUGH FRIDAY NIGHT AHEAD
OF THIS SYSTEM.
&&

.LONG TERM (SATURDAY THROUGH WEDNESDAY)...
A STRONGER COLD FRONT WILL PUSH THROUGH THE DISTRICT SATURDAY
MORNING BRINGING AN END TO THE SHOWERS SATURDAY AFTERNOON AND MUCH
COOLER TEMPERATURES FOR LATE FRIDAY INTO SATURDAY.
&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.
&&

AVIATION...08
SHORT TERM...08
LONG TERM...06
Hazardous weather outlook, Aug 18, 3:45 AM EST, 22 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
445 AM EDT WED AUG 18 2004

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-190844-
ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA-
CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA-
FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH-
INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV-
MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH-
OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA-
WESTMORELAND PA-WETZEL WV-
445 AM EDT WED AUG 18 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA
EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND
GARRETT COUNTY MARYLAND.

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Special weather statement, Aug 18, 8:51 PM EST, 5 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
951 PM EDT WED AUG 18 2004

WVZ004-190215-
MARSHALL WV-
951 PM EDT WED AUG 18 2004

...STRONG THUNDERSTORM MOVING INTO AREA...

NATIONAL WEATHER SERVICE PITTSBURGH DOPPLER RADAR SHOWED A STRONG
THUNDERSTORM CROSSING THE OHIO RIVER, INTO MARSHALL COUNTY WEST
VIRGINIA, MOVING EAST AT 30 MILES AN HOUR.  THIS STORM WILL PRODUCE
FREQUENT LIGHTENING STRIKES AND TORRENTIAL RAIN.  ALSO, WIND GUSTS TO
40 MILES AN HOUR AND SMALL HAIL ARE POSSIBLE.

AREAS AFFECTED INCLUDE GRAVE CREEK, GLEN EASTON, AND CAMERON.
ROADS IMPACTED ARE COUNTY ROADS 21 AND 62, AND ROUTE 250.

WHEN THREATENING WEATHER APPROACHES, MOVE INDOORS.  TUNE IN FOR
UPDATES.
Local storm report, Aug 18, 8:58 PM EST, 5 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
958 PM EDT WED AUG 18 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0940 PM     HAIL             3 S SUMMERFIELD         39.75N 81.34W
08/18/2004  0.75 INCH        NOBLE              OH   COUNTY EOC

            TREE DOWN.

&&

AWIPSUSR
Local storm report, Aug 18, 9:15 PM EST, 5 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1015 PM EDT WED AUG 18 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1000 PM     HAIL             LEWISVILLE              39.77N 81.22W
08/18/2004  0.75 INCH        MONROE             OH   PUBLIC

&&

AWIPSUSR
Special weather statement, Aug 18, 11:55 PM EST, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1255 AM EDT THU AUG 19 2004

MDZ001-PAZ031-032-WVZ004-012-021>023-041-190654-
FAYETTE PA-GARRETT MD-GREENE PA-MARION WV-MARSHALL WV-MONONGALIA WV-
PRESTON WV-TUCKER WV-WETZEL WV-
1255 AM EDT THU AUG 19 2004

...SHOWERS AND THUNDERSTORMS WILL CONTINUE TONIGHT...

A CLUSTER OF SHOWERS AND THUNDERSTORMS WILL CROSS COUNTIES ALONG THE
PENNSYLVANIA...WEST VIRGINIA BORDER THROUGH 3 AM.  THE STORMS WILL
MOVE EASTWARD AT 30 TO 35 MPH...WITH ISOLATED AREAS RECEIVING
RAINFALL AT THE RATE OF ONE TO TWO INCHES PER HOUR.

DO NOT DRIVE THROUGH AREAS WHERE WATER COVERS THE ROADWAY.

15
Special weather statement, Aug 19, 1:40 AM EST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
240 AM EDT THU AUG 19 2004

OHZ039>041-048>050-057>059-068-069-PAZ007-008-013-014-020-021-029-
WVZ001>003-190839-
ALLEGHENY PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA-CARROLL OH-
COLUMBIANA OH-COSHOCTON OH-GUERNSEY OH-HANCOCK WV-HARRISON OH-
JEFFERSON OH-LAWRENCE PA-MERCER PA-MONROE OH-MUSKINGUM OH-NOBLE OH-
OHIO WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA-
240 AM EDT THU AUG 19 2004

...MORE THUNDERSTORMS THIS MORNING...

AN AREA OF THUNDERSTORMS WILL CROSS EAST CENTRAL OHIO AND WILL MOVE
TOWARD THE PENNSYLVANIA BORDER THROUGH 4 30 AM.  RAINFALL RATES OF
ONE TO TWO INCHES PER HOUR MAY BE EXPECTED.  SOME WIND GUSTS IN
EXCESS OF 40 MPH ARE POSSIBLE.

EARLY MORNING COMMUTERS SHOULD SLOW DOWN IN HEAVY RAIN AND BEWARE OF
SUDDEN WIND GUSTS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

15

The radar

The Cleveland radar (KCLE), 124 km away, was scanning. The volume nearest the first event began at 07:18 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Coshocton

When
August 19, 2:20 AM EST
Where
Coshocton County, 5 mi ESE of Warsaw
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
LAW ENFORCEMENT
Coordinates
40.300, -81.917

Trees down on Twp Rd 377.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2004Every state in 2004This day in weather historyWarnings in Ohio, August 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5417761.